| Model Number |
EVD35-06-120-120 |
| Medical Device Problem Codes |
Fracture (1260); Activation, Positioning or Separation Problem (2906); Positioning Problem (3009)
| Health Effect - Clinical Code |
Unspecified Tissue Injury (4559)
| Date of Event |
07/15/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was attempting to use everflex entrust self-expanding stent along with non-medtronic 8fr sheath and 0.035" guidewire during procedure to treat a severely calcified plaque lesion in the distal superficial femoral artery (sfa) and popliteal artery with 90% stenosis.The vessel was severely tortuous.The vessel diameter and lesion length are 6-8mm and 250mm respectively.No embolic protection was used.Angulated aorta and tough bifurcation were the abnormalities reported in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing device from hoop/tray.The device was prepped per ifu with no issues identified.Deployment issue with partial deployment occurred.There was no damage to the deployment mechanisms or device handle prior to deployment issue.The thumbscrew/lock-pin was checked for securement prior to procedure.The lock-pin was removed once the stent was in place.The lesion was pre dilated with a 5mm device.The device did not pass through a previously deployed stent.There was no resistance encountered when advancing the device.It was reported that stent handle was broken and the physician attempted to deploy manually via string internally.Physician removed the 6x150 and it deployed on the back table.None of the stent struts of the 6x150x120 stent was exposed in the patient's vasculature.In the patient the physician could not get the thumb wheel to rotate and was very tight.Even heard a pop sounds.Physician removed the device but then it deployed on back table no problem.Physician then proceeded to try the 6x120 thinking it was an isolated incident.This time it partially deployed and stopped and he had pull on stent until it broke.The fractured stent remains in patient.There was no attempt to remove the fractured stent.Physician believes it was due to all the tension and tortuosity.The stent did not deploy so he pulled until it broke the stent and removed the system.Physician then successfully deployed 2 non-medtronic stents to complete the case.The 2 non-medtronic stents were used to crush/cage the fractured stent against the vessel wall.There was no vessel damage.Patient is fine and case was completed successfully.The device was safely removed from patient.There was no patient injury.Patient's sfa is functioning with no complications.
Additional Manufacturer Narrative
Device evaluation the device was returned with the handle detached from the device, only one side of the handle returned.The device was returned with the distal end of stent broken off and approximately 90mm of stent still enclosed which indicates that approximately 30mm of the stent was deployed in the patient.The pullwire is still attached to the pullywheel and the outer shaft.The device was returned with a kink approximately 23.5cm from the tip.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Additional Manufacturer Narrative
Product analysis #(b)(4).:device returned coiled in bubble wrap along with another device in a biohazard bag, (photos 1 to 4).Device was decontaminated with cidex opa solution soak and tergazyme soak.The device was returned with the handle detached from the device, only one side of the handle returned, (photo 3).The device was returned with the distal end of stent broken off, (photo 5) and approximately 90mm of stent still enclosed, (photo 6) which indicates that approximately 30mm of the stent was deployed in the patient.The pullwire is still attached to the pullywheel and the outer shaft, (photo7).The device was returned with a kink approximately 23.5cm from the tip, (photo 8).Based on the condition of the returned device, the reported event of stent fracture can be confirmed.Analysis of the device confirm that everflex stent deployed from the entrust stent delivery system encountered deployment difficulty which resulted in a fracture of the stent.The most likely root cause is anatomy related.Per the event description it is reported that the lesion was severely calcified and was severely tortuous.Possible contributing factors such as: lesion morphology, vessel anatomy, ancillary device interaction and procedural technique could not be evaluated in this investigation.Ruler cal: 802290.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.